Alert archive / North Dakota / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 25, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 11, 2003, 9:37 PM CDT for McIntosh County, North Dakota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2003, 9:37 PM CDT (02:37 UTC)
- Expired
- Jun 11, 2003, 10:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McIntosh County, ND
The radar
The Aberdeen radar (KABR), 114 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 444 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 120237 SVRBIS NDC051-120330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 935 PM CDT WED JUN 11 2003 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 1030 PM CDT * AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WISHEK...OR ABOUT 65 MILES SOUTHWEST OF JAMESTOWN...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WISHEK AT 945 PM CDT LEHR AT 10 PM CDT LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4628 9969 4612 9967 4609 9902 4628 9902 $$ WA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:30 PM CDT, 7 hours 7 minutes earlier.
Area forecast discussion, Jun 11, 2:30 PM CDT, 7 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT WED JUN 11 2003 PRIMARY CONCERN WILL BE ONGOING EVENING AND NIGHTTIME CONVECTION. ONCE THIS WAVE CLEARS THE FORECAST AREA LATE TONIGHT MODELS INDICATE DRY WEATHER THURSDAY AND FRIDAY. ON THURSDAY...I UPPED THE WINDS FROM THE GUIDANCE...ESPECIALLY IN THE NORTH. WITH THE DEPARTING VORT MAX AND 50 KT WINDS ALOFT IN THE MID LEVELS...COUPLED WITH A SUNNY WELL MIXED ATMOSPHERE...I EXPECT SOME BREEZY CONDITIONS LATER IN THE AFTERNOON...AFTER THE PASSAGE OF A SECONDARY VORT LOBE. INTO THE WEEKEND...A BUILDING RIDGE OVER THE NORTHERN PLAINS PROMISES WARMER WEATHER. WEAK RIPPLES ALONG THE SOUTHERN BOUNDARY OF THE WESTERLIES MAY BRING A COUPLE OF THUNDERSTORM EPISODES...PRIMARILY LATE AFTERNOON AND EVENING. .BIS...NONE. LEBLANG
Hazardous weather outlook, Jun 11, 4:35 AM CDT, 17 hours 2 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-120930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 435 AM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE TROUGH WILL MOVE FROM EASTERN MONTANA INTO WESTERN NORTH DAKOTA THIS AFTERNOON...THEN ACROSS THE STATE TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN WESTERN NORTH DAKOTA BY NOON...THEN SPREAD ACROSS THE STATE. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH HEAVY RAIN. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TSW
In the hours before
Local storm report, Jun 11, 7:26 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
726 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0717 PM BURNSTAD ND .75 INCH HAIL
06/11/03 LOGAN REPORTED BY STORM
SPOTTER.Local storm report, Jun 11, 9:14 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
914 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 PM 6 NE EDGELEY ND 1 INCH HAIL
06/11/03 LA MOURE REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:18 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 57 min |
| Jun 11, 8:13 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 62 min |
| Jun 11, 9:16 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 59 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.